Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 15, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jun 5, 2008, 8:05 PM CDT for 8 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 8:05 PM CDT (01:05 UTC)
- Expired
- Jun 6, 2008, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6049 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 7:55 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 5, 7:55 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 755 PM CDT THU JUN 5 2008 .UPDATE... WILL UPDATE THE FORECAST TO REPLACE TORNADO WATCH 465 WITH TORNADO WATCH 468 WHICH WILL BE IN EFFECT THROUGH 3AM. HAVE ALSO EXTENDED THE WIND ADVISORY THROUGH MIDNIGHT FOR THE BIG COUNTY AS WINDS HERE HAVE NOT TRENDED DOWNWARD AS MUCH AS AREAS TO THE SOUTH. UPDATED PRODUCTS WILL BE OUT SOON. 20 && .PREV DISCUSSION... /ISSUED 607 PM CDT THU JUN 5 2008/ AVIATION... STRONG SOUTHERLY FLOW WILL CONTINUE TONIGHT AND FRIDAY ACROSS WEST CENTRAL TEXAS. SURFACE WIND SPEEDS WILL BE 20 TO 30 KNOTS WITH GUSTS NEAR 40 KNOTS ACROSS THE BIG COUNTRY THROUGH 06/03Z. ISOLD TO SCT TSTMS MAY FIRE ALONG THE DRYLINE THIS EVENING IF CAP IS FINALLY BROKEN. STORMS WILL THEN MOVE EAST INTO THE BIG COUNTRY. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME RAPIDLY SEVERE. WILL PUT IN A CB GROUP AT KABI BETWEEN 06/03Z AND 06/08Z. AREAS OF MVFR CIGS BKN020-030 WILL DEVELOP AFTER 06/08Z ALONG THE I-10 CORRIDOR AND HEARTLAND. ALSO...MVFR CIGS MAY DEVELOP INTO THE SAN ANGELO AREA AFTER 06/11Z. 21 PREV DISCUSSION... /ISSUED 246 PM CDT THU JUN 5 2008/ SHORT TERM... UPPER LOW MOVING EAST ACROSS NORTHERN NEW MEXICO AT 230 PM. CUMULUS AND TOWERING CUMULUS WAS DEVELOPING ALONG A DRYLINE FROM MIDLAND TO GAGE...AND IT APPEARS SCATTERED THUNDERSTORMS POSSIBLE AFTER 20Z AS CAP HAS BECOME WEAKER. GFS 700 HGT WAS INDICATING AROUND 11 C AT 00Z. WITH GFS SBCAPES AROUND 2500 J/KG AND WITH STRONG SHEAR PROFILE MAY POSSIBLY SEE AN ISOLATED TORNADO. THAT SAID...HIGH BASED/HIGH LCLS WILL BE SOMEWHAT A LIMITING FACTOR FOR TORNADOES. DAMAGING WINDS AND LARGE HAIL POSSIBLE IN STORMS THAT DEVELOP. BEST CHANCE OF STORMS WILL BE OVER NORTHERN AREAS...AS COOLER AND MORE UNSTABLE AIR FROM THE UPPER LOW MOVES EASTWARD. A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF THE BIG COUNTRY...EXCEPT CALLAHAN COUNTY...UNTIL 10 PM. OTHERWISE KEPT WIND ADVISORY UNTIL 8 PM. STILL BREEZY THE REST OF THE NIGHT...ESPECIALLY ACROSS THE BIG COUNTRY AND CONCHO VALLEY. LONG TERM... UPPER LOW MOVES NORTHEAST FRIDAY...LEAVING A WEAK UPPER RIDGE IN ITS PLACE OVER WEST CENTRAL TEXAS. TROPICAL LIKE ATMOSPHERE THIS WEEKEND WILL LOW LEVEL FLOW FROM THE GULF. NAM MODEL BRINGS A WEAK DISTURBANCE FROM THE GULF OF CAMPECHE NORTHWARD UP THE RIO GRANDE VALLEY...AND SOME SCATTERED SHOWERS SATURDAY AND SUNDAY FOR AREAS SOUTH OF SAN ANGELO AND BROWNWOOD. GFS IS DRIER AND PUSHED THE DISTURBANCE FARTHER WEST. WILL KEEP THINGS DRY IN THE THIS WEEKEND. POTENTIAL EXISTS FOR SHOWERS/THUNDERSTORMS LATE IN THE WEEK ...AS A WEAK SURFACE TROUGH MOVES THROUGH A WEAKENED RIDGE. GFS STARTS TO BRING IN SOME RAIN THURSDAY AND FRIDAY. WITH ALL FEATURES WEAK AND NO STRONG LONG WAVE PATTERN...LEAVE OUT RAIN CHANCE OUT UNTIL I SEE MORE CONTINUITY IN THE THE MODELS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 93 73 92 / 30 10 0 0 SAN ANGELO 74 96 75 94 / 20 10 0 0 JUNCTION 76 91 76 90 / 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CALLAHAN-FISHER- HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON. LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KIMBLE-MASON- MCCULLOCH-MENARD-SAN SABA. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BROWN-COKE-COLEMAN- CONCHO-IRION-RUNNELS-STERLING-TOM GREEN. && 99/99
Hazardous weather outlook, Jun 5, 3:39 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 339 PM CDT THU JUN 5 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 339 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT. THESE STORMS COULD REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. THE MOST LIKELY AREA TO SEE ANY OF THESE STORMS WILL BE ACROSS THE BIG COUNTRY...MAINLY ALONG AND NORTH OF INTERSTATE 20. IF THESE STORMS DO DEVELOP...THEY WOULD TRACK EAST AND NORTHEAST INTO WEST CENTRAL TEXAS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 07
In the hours before
Special weather statement, Jun 5, 7:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 727 PM CDT THU JUN 5 2008 TXZ049-060130- FISHER TX- 727 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR FISHER COUNTY... AT 724 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 15 MILES WEST OF HOBBS...OR ABOUT 11 MILES NORTHEAST OF SNYDER...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN FISHER COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:32 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 43 min |
| Jun 5, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
| Jun 5, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 43 min |
| Jun 5, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| Jun 5, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 61 min |
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 66 min |
| Jun 5, 10:11 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 49 min |
| Jun 5, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 55 min |
| Jun 6, 12:33 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 27 min |
| Jun 6, 1:04 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 26 min |
| Jun 6, 1:23 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 37 min |
| Jun 6, 1:34 AM CDT | Severe Thunderstorm Warning | SJT | Runnels | 15 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.